Nebraska, 2010Funnel Cloud in Nebraska, April 23, 2010
April 23, 2010 · NWS LBF · 1 event in 1 county or zone
A northward advancing warm front was a focus for thunderstorm development over portions of north central Nebraska during the afternoon hours on April 23rd, 2010. Small hail was reported with a few of the stronger storms while multiple reports of funnel clouds were reported in southern Grant county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northward advancing warm front was a focus for thunderstorm development over portions of north central Nebraska during the afternoon hours on April 23rd, 2010. Small hail was reported with a few of the stronger storms while multiple reports of funnel clouds were reported in southern Grant county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 23, 12:27 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 12:27 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT FRI APR 23 2010
.SYNOPSIS...
STACKED UPPER SYSTEM SPINNING OVER NORTHEAST COLORADO AS SEEN IN
WV. BROAD CLOUD SHIELD WITH RADAR RETURNS INTO COLORADO WYOMING
NEBRASKA AND SOUTH DAKOTA.
&&
.DISCUSSION...
MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE FORECAST.
CONVECTIVE THREAT TO CARRY INTO MID EVENING. HAVE TRANSITIONED TO
SHOWERS AFTER 10 PM WITH ISOLATED T SOUTH AND EAST. 3HOUR PRESSURE
CHANGE HAS SYSTEM SLOWLY PULLING EAST INTO KANSAS. SATURDAY WILL
SEE DEFORMATION ZONE PULLING EAST ACROSS FORECAST AREA WITH LIGHT
TO MODERATE RAIN THROUGH THE DAY. PW'S STILL PRETTY HIGH BUT FFG
STILL IN 1 INCH CATEGORY AND ABOVE FOR 1 HOUR AND HEAVIEST RAIN
EXPECTED THROUGH THE WESTERN NEBRASKA SANDHILLS. SUNDAY MOSTLY
CLOUDY AS NEXT SYSTEM MOVES INTO CENTRAL CANADA. A FAST MOVING
SYSTEM IN NORTHWEST FLOW WILL PUSH A COLD FRONT THROUGH SUNDAY
NIGHT INTO MONDAY WITH SHOWERS EXPECTED. SHARPER RIDGE BUILDING
INTO WESTERN CONUS AND HAVE UPPED LOWS AND HIGHS THROUGH THURSDAY
IN ADVANCE OF NEXT SYSTEM DROPPING INTO NORTHERN PLAINS. OPEN WAVE
AT 500MB. HAVE INTRODUCED SOME SCHC POPS WEDNESDAY NIGHT AND
CHANCE POPS ON THURSDAY AS COLD FRONT PUSHES THROUGH. SOME
UNCERTAINTY WITH SYSTEM HANGING UP OVER EASTERN NEBRASKA AND HAVE
END OF FORECAST DRY FOR NOW. ENSEMBLE MEANS HAVING LARGE STANDARD
DEVIATIONS WEDNESDAY THROUGH THURSDAY WITH APPROACHING SYSTEM.
HAVE TRENDED TOWARDS HPC GUIDANCE.
&&
.AVIATION...
NUMEROUS SHWRS/TSTMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH
A TRANSITION TO JUST SHWRS AFTER 06Z. SOME TSTMS COULD BE SVR EARLY
THIS EVENING ALONG AND SOUTH OF A KONL TO KAIA LINE. WIDESPREAD MVFR
AND AREAS OF IFR CAN BE EXPECTED THROUGH THE NIGHT. SFC WINDS WILL
BECOME NORTHERLY AT 10 TO 20 KTS AFTER 06Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 8 PM CDT /
7PM MDT/THIS EVENING FOR NEZ022>029-035>038-056-057-059.
&&
SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Apr 23, 3:17 PM MST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT FRI APR 23 2010
NEZ004>010-022>029-035>038-056>059-069>071-094-242230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
517 PM CDT FRI APR 23 2010 /417 PM MDT FRI APR 23 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
AN UPPER LEVEL LOW WILL MOVE INTO NORTHWEST KANSAS AND SOUTHWEST
NEBRASKA EARLY THIS EVENING. A WARM FRONT ASSOCIATED WITH THIS
SYSTEM HAS PUSHED INTO NORTHERN NEBRASKA...AND THUNDERSTORMS WILL
REMAIN POSSIBLE THIS EVENING ACROSS NORTHERN NEBRASKA IN THE
VICINITY OF THE WARM FRONT. SOME OF THESE STORMS MAY BE SEVERE...
WITH HAIL TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO IS ALSO
POSSIBLE. OTHER THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW ITSELF
WILL BE POSSIBLE ACROSS SOUTHWEST NEBRASKA. HAIL TO THE SIZE OF
QUARTERS WILL BE THE MAIN THREAT FROM THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
TAYLOR
In the hours before
Special weather statement, Apr 23, 2:16 PM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM CDT FRI APR 23 2010
NEZ005-008-232200-
BROWN NE-EASTERN CHERRY NE-
416 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND WESTERN
BROWN COUNTIES UNTIL 500 PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLOW LAKE STATE WILDLIFE MANAGEMENT
AREA...OR 24 MILES NORTHWEST OF BREWSTER...MOVING NORTHWEST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
MOON LAKE...
SCHULTZ
Special weather statement, Apr 23, 2:22 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT FRI APR 23 2010
NEZ009-232200-
ROCK NE-
422 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK COUNTY UNTIL 500 PM
CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF ROSE...OR 24 MILES NORTH OF
TAYLOR...MOVING NORTHWEST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PONY LAKE...
TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...
HIGHWAY 183 MILE MARKER 170...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TAYLOR
Special weather statement, Apr 23, 2:42 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT FRI APR 23 2010
NEZ024-025-094-232230-
HOOKER NE-THOMAS NE-WESTERN CHERRY NE-
342 PM MDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHEASTERN
HOOKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 430 PM MDT/530 PM
CDT/...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SENECA...OR 12 MILES EAST OF MULLEN...MOVING
NORTHWEST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MULLEN...
SENECA...
HIGHWAY 97 MILE MARKER 80...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TAYLOR
Special weather statement, Apr 23, 2:56 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
456 PM CDT FRI APR 23 2010
NEZ005-232245-
EASTERN CHERRY NE-
456 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
545 PM CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT
AREA...OR 7 MILES SOUTH OF VALENTINE...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 505 PM CDT.
VALENTINE AROUND 515 PM CDT.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TAYLOR
Local storm report, Apr 23, 3:16 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 6 N MULLEN 42.13N 101.04W
04/23/2010 E0.50 INCH CHERRY NE TRAINED SPOTTER
&&
SPRINGERSpecial weather statement, Apr 23, 3:33 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT FRI APR 23 2010
NEZ022-023-232315-
GARDEN NE-GRANT NE-
433 PM MDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTHEASTERN GARDEN
COUNTIES UNTIL 515 PM MDT...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING VALLEY LAKE...OR 17 MILES NORTH OF
ARTHUR...MOVING NORTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
WEAK ROTATION IS ALSO INDICATED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SWEDE LAKE...
DOMINICK LAKE...
ASHBY...
KINCAID LAKE...
HIGHWAY 61 MILE MARKER 150...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TAYLOR
Funnel Cloud, Grant
- When
- April 23, 3:37 PM MST
- Where
- Grant County, 15.98 mi SSE of Hyannis
- Reported by
- Public
- Coordinates
- 41.790, -101.640
Multiple reports of funnel clouds from the public were received by the Grant County sheriff's office. One of the funnels was photographed by a storm spotter in Hooker County.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 23 to 24, 20101 death · 9 injured · $1.8 million · EF1 · 53 events
- Flash Flooding and Debris Flows in Puerto Rico, April 23 to 24, 20101 death · $10,000 · 9 events
- Tornadoes and Flash Flooding in Mississippi, April 23 to 24, 20101 injured · $413,000 · EF1 · 27 events
- Flash Flooding and Hail in Arkansas, April 23 to 24, 2010$481,000 · 1.75 in hail · 31 events
- Tornadoes and Hail in Texas, April 23 to 24, 20103 injured · $93,000 · EF0 · 19 events
- Tornado and Hail in Mississippi, April 23, 2010$52,000 · EF1 · 22 events
- Tornado and Flash Flood in Arkansas, April 23 to 24, 2010$188,000 · EF0 · 5 events
- Tornado and Hail in Arkansas, April 23 to 24, 2010$45,000 · EF0 · 11 events
- Flash Flood and Heavy Rain in Missouri, April 23 to 24, 2010$50,000 · 2 events
- Hail and Damaging Wind in Missouri, April 23, 2010$22,000 · 1.75 in hail · 18 events
- High Wind and Strong Wind in Texas, April 23, 2010$30,000 · 52 kt wind · 7 events
- Marine Strong Wind in Gulf of Mexico, April 23 to 24, 2010$20,000 · 69 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218755.